Alert archive / Nebraska / Winter Storm Warnings in 2013
Winter Storm Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Mar 22, 2013, 3:34 PM MDT for Cheyenne County, Nebraska. It took effect at Mar 23, 2013, 12:00 AM MDT. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2013, 3:34 PM MDT (21:34 UTC)
- In effect from
- Mar 23, 2013, 12:00 AM MDT
- Expired
- Mar 23, 2013, 11:49 AM MDT
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 152 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 8:00 AM MDT | SNOW 0.5 | 6 Se Gurley, NE | |
| Mar 23, 8:00 AM MDT | SNOW 1.5 | Potter, NE | |
| Mar 23, 8:05 AM MDT | SNOW 2.5 | Lodgepole, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
591 WWUS45 KCYS 222134 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 334 PM MDT FRI MAR 22 2013 ...A STORM SYSTEM WILL BRING SNOW AND STRONG WINDS TO MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TONIGHT AND SATURDAY... .SNOW WILL CONTINUE TO DEVELOP THROUGH THIS EVENING OVER THE REGION. THE SNOW WILL BE WIDESPREAD BY LATE EVENING AND CONTINUE THROUGH SATURDAY. THE SNOW WILL BE HEAVY AT TIMES TONIGHT AND SATURDAY MORNING MAINLY SOUTHEAST OF A CHEYENNE TO BRIDGEPORT LINE AS WELL AS THE SNOWY AND SIERRA MADRE RANGES. THE ACTIVITY WILL SLOWLY TAPER OFF SATURDAY AFTERNOON. ALONG WITH THE SNOW WILL BE STRONG NORTHERLY WINDS EAST OF THE LARAMIE RANGE LATE TONIGHT THROUGH SATURDAY. THE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW ESPECIALLY OVER THE SOUTHERN NEBRASKA PANHANDLE AND NEARBY PARTS OF SOUTHEAST WYOMING. NEZ055-231200- /O.UPG.KCYS.WS.A.0005.130323T0600Z-130324T0000Z/ /O.NEW.KCYS.WS.W.0007.130323T0600Z-130324T0000Z/ CHEYENNE- INCLUDING THE CITY OF...SIDNEY 334 PM MDT FRI MAR 22 2013 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW IS EXPECTED TO DEVELOP THIS EVENING AND CONTINUE THROUGH MUCH OF SATURDAY AFTERNOON. THE SNOW MAY BE HEAVY AT TIMES. WINDS WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH SATURDAY EVENING BEFORE DECREASING. * TOTAL SNOW ACCUMULATIONS...5 TO 7 INCHES POSSIBLE. * WINDS/VISIBILITIES...WINDS INCREASING FROM THE NORTH LATE TONIGHT WITH GUSTS TO 40 MPH ON SATURDAY. GUSTY WINDS AND FALLING SNOW MAY REDUCE VISIBILITIES TO ONE QUARTER OF A MILE OR LESS AT TIMES. * IMPACTS...ROADS ARE EXPECTED TO BECOME SNOW PACKED AND SLIPPERY. VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. TRAVEL MAY BECOME DIFFICULT DUE TO POOR ROAD CONDITIONS AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ054-231200- /O.UPG.KCYS.WS.A.0005.130323T0600Z-130324T0000Z/ /O.EXB.KCYS.WW.Y.0017.130323T0600Z-130324T0000Z/ KIMBALL- INCLUDING THE CITY OF...KIMBALL 334 PM MDT FRI MAR 22 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL DEVELOP THIS EVENING AND CONTINUE THROUGH MUCH OF SATURDAY AFTERNOON. THE SNOW MAY BE HEAVY AT TIMES. WINDS WILL INCREASE LATE TONIGHT AND CONTINUE INTO SATURDAY EVENING BEFORE DECREASING. * TOTAL SNOW ACCUMULATIONS...4 TO 6 INCHES POSSIBLE. * WINDS/VISIBILITIES...WINDS INCREASING FROM THE NORTH LATE TONIGHT WITH GUSTS TO 40 MPH ON SATURDAY. GUSTY WINDS AND FALLING SNOW MAY REDUCE VISIBILITIES TO ONE HALF MILE OR LESS AT TIMES. * IMPACTS...ROADS ARE EXPECTED TO BECOME SNOW PACKED AND SLIPPERY. VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. TRAVEL MAY BECOME DIFFICULT DUE TO POOR ROAD CONDITIONS AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ NEZ020-021-WYZ116>119-231200- /O.EXB.KCYS.WW.Y.0017.130323T0600Z-130324T0000Z/ BANNER-MORRILL-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 334 PM MDT FRI MAR 22 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SATURDAY. * TIMING...SNOW CONTINUING INTO SATURDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...3 TO 5 INCHES...WITH LARGER AMOUNTS OVER THE SOUTHERN LARAMIE RANGE. * WINDS/VISIBILITIES...NORTH GUST STING AS HIGH AS 40 MPH LATE TONIGHT AND SATURDAY. VISIBILITIES MAY BE REDUCED TO ONE HALF MILE AT TIMES. * IMPACTS...ROADS WILL BECOME SNOW PACKED AND SLICK. VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. $$ WYZ112-114-231200- /O.CON.KCYS.WW.Y.0017.000000T0000Z-130323T2100Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 334 PM MDT FRI MAR 22 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT SATURDAY. * TIMING...SNOW CONTINUING INTO SATURDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...GENERALLY 6 TO 12 INCHES WILL LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS/VISIBILITIES...WEST WINDS 15 TO 25 MPH TODAY BECOMING NORTH AT 10 TO 20 MPH SUNDAY. VISIBILITIES MAY BE REDUCED TO ONE HALF MILE AT TIMES. * IMPACTS...ROADS WILL BECOME SNOW PACKED AND SLICK. VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. $$ WEILAND
3 follow-up statements
981 WWUS45 KCYS 230310 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 910 PM MDT FRI MAR 22 2013 ...A STORM SYSTEM WILL BRING SNOW AND STRONG WINDS TO PORTIONS OF THE REGION TONIGHT AND SATURDAY... .SNOW WILL CONTINUE DEVELOPING OVER THE REGION TONIGHT. THE SNOW WILL BECOME WIDESPREAD BY AROUND MIDNIGHT AND WILL CONTINUE THROUGH SATURDAY. THE SNOW WILL BE HEAVY AT TIMES MAINLY SOUTHEAST OF A CHEYENNE TO BRIDGEPORT LINE AS WELL AS THE SNOWY AND SIERRA MADRE RANGES. THE ACTIVITY WILL SLOWLY TAPER OFF SATURDAY AFTERNOON. ALONG WITH THE SNOW WILL BE STRONG NORTHERLY WINDS EAST OF THE LARAMIE RANGE LATE TONIGHT THROUGH SATURDAY. THE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW ESPECIALLY OVER THE SOUTHERN NEBRASKA PANHANDLE AND NEARBY PARTS OF SOUTHEAST WYOMING. NEZ055-231200- /O.CON.KCYS.WS.W.0007.130323T0600Z-130324T0000Z/ CHEYENNE- INCLUDING THE CITY OF...SIDNEY 910 PM MDT FRI MAR 22 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY. * TIMING...SNOW WILL DEVELOP BY AROUND MIDNIGHT AND CONTINUE TO FALL THROUGH THE DAY ON SATURDAY. * TOTAL SNOW ACCUMULATIONS...4 TO 7 INCHES POSSIBLE. * WINDS/VISIBILITIES...NORTH WINDS WILL INCREASE LATE TONIGHT AND GUST TO 40 MPH ON SATURDAY MORNING. GUSTY WINDS AND FALLING SNOW MAY REDUCE VISIBILITIES TO ONE QUARTER OF A MILE OR LESS AT TIMES. * IMPACTS...ROADS WILL BECOME SNOW PACKED AND SLIPPERY. VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. TRAVEL MAY BECOME DIFFICULT DUE TO POOR ROAD CONDITIONS AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ112-114-231200- /O.CON.KCYS.WW.Y.0017.000000T0000Z-130323T2100Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 910 PM MDT FRI MAR 22 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT SATURDAY. * TIMING...THROUGH 3 PM SATURDAY. * TOTAL SNOW ACCUMULATIONS...GENERALLY 6 TO 12 INCHES WILL LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS/VISIBILITIES...WEST WINDS 15 TO 25 MPH TODAY BECOMING NORTH AT 10 TO 20 MPH SUNDAY. VISIBILITIES MAY BE REDUCED TO ONE HALF MILE AT TIMES. * IMPACTS...ROADS WILL BECOME SNOW PACKED AND SLICK. VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. $$ NEZ020-021-054-WYZ116>119-231200- /O.CON.KCYS.WW.Y.0017.130323T0600Z-130324T0000Z/ BANNER-MORRILL-KIMBALL-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN... PINE BLUFFS 910 PM MDT FRI MAR 22 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY. * TIMING...SNOW WILL DEVELOP THROUGH THE NIGHT AND CONTINUE TO FALL SATURDAY MORNING. BREEZY WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW LATE TONIGHT THROUGH THE DAYTIME HOURS ON SATURDAY. * TOTAL SNOW ACCUMULATIONS...2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS OVER THE SOUTHERN LARAMIE RANGE. * WINDS/VISIBILITIES...NORTH WINDS WILL INCREASE LATE TONIGHT WITH GUSTS TO 25 MPH ON SATURDAY MORNING. GUSTY WINDS AND FALLING SNOW MAY REDUCE VISIBILITIES TO AROUND ONE HALF MILE AT TIMES. * IMPACTS...ROADS WILL BECOME SNOW PACKED AND SLICK. VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. $$ HAHN
623 WWUS45 KCYS 230910 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 310 AM MDT SAT MAR 23 2013 ...SNOW TO CONTINUE ACROSS PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH THIS AFTERNOON... .SNOW HAS BECOME MORE WIDESPREAD OVER THE PAST FEW HOURS FROM A LARAMIE TO TORRINGTON TO ALLIANCE LINE. THE SNOW IS EXPECTED TO CONTINUE THROUGH THE EARLY AFTERNOON...POTENTIALLY BECOMING HEAVY FOR SHORT PERIODS OF TIME. ALONG WITH THE SNOW WILL BE STRONG NORTHERLY WINDS OVER THE PLAINS. THE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW ESPECIALLY OVER THE SOUTHERN NEBRASKA PANHANDLE AND NEARBY PARTS OF SOUTHEAST WYOMING. NEZ055-232100- /O.CON.KCYS.WS.W.0007.000000T0000Z-130324T0000Z/ CHEYENNE- INCLUDING THE CITY OF...SIDNEY 310 AM MDT SAT MAR 23 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...THROUGH 6 PM THIS EVENING. * TOTAL SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 5 INCHES POSSIBLE. * WINDS/VISIBILITIES...NORTH WINDS WILL INCREASE AND GUST TO 40 MPH BY LATE THIS MORNING. GUSTY WINDS AND FALLING SNOW MAY REDUCE VISIBILITIES TO ONE QUARTER OF A MILE OR LESS AT TIMES. * IMPACTS...ROADS WILL BECOME SNOW PACKED AND SLIPPERY. VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. TRAVEL MAY BECOME DIFFICULT DUE TO POOR ROAD CONDITIONS AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ020-021-054-WYZ116>119-232100- /O.CON.KCYS.WW.Y.0017.000000T0000Z-130324T0000Z/ BANNER-MORRILL-KIMBALL-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN... PINE BLUFFS 310 AM MDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...THROUGH 6 PM THIS EVENING. * TOTAL SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS OVER THE SOUTHERN LARAMIE RANGE. * WINDS/VISIBILITIES...NORTH WINDS WILL INCREASE AND GUST TO 30 MPH BY THIS MORNING. GUSTY WINDS AND FALLING SNOW MAY REDUCE VISIBILITIES TO AROUND ONE HALF MILE AT TIMES. * IMPACTS...ROADS WILL BECOME SNOW PACKED AND SLICK. VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. $$ WYZ112-114-232100- /O.CON.KCYS.WW.Y.0017.000000T0000Z-130323T2100Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 310 AM MDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. * TIMING...THROUGH 3 PM THIS AFTERNOON. * TOTAL SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 5 INCHES POSSIBLE. * WINDS/VISIBILITIES...NORTH WINDS 10 TO 20 MPH. VISIBILITIES MAY BE REDUCED TO ONE HALF MILE AT TIMES. * IMPACTS...ROADS WILL BECOME SNOW PACKED AND SLICK. VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. $$ FINCH
925 WWUS45 KCYS 231749 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1149 AM MDT SAT MAR 23 2013 NEZ055-231900- /O.CAN.KCYS.WS.W.0007.000000T0000Z-130324T0000Z/ CHEYENNE- INCLUDING THE CITY OF...SIDNEY 1149 AM MDT SAT MAR 23 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW WILL CONTINUE TO TAPER OFF OVER CHEYENNE COUNTY THROUGH EARLY THIS AFTERNOON WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED. PATCHY BLOWING SNOW IS STILL POSSIBLE ALONG WITH AREAS OF LOWERED VISIBILITIES. $$ NEZ020-021-054-WYZ116>119-231900- /O.CAN.KCYS.WW.Y.0017.000000T0000Z-130324T0000Z/ BANNER-MORRILL-KIMBALL-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN... PINE BLUFFS 1149 AM MDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW WILL GRADUALLY END OVER THE AREA THIS AFTERNOON WITH LITTLE IF ANY ADDITIONAL ACCUMULATION EXPECTED. SOME AREAS OF BLOWING SNOW ARE STILL POSSIBLE ALONG WITH LOWERED VISIBILITIES IN SPOTS. $$ WYZ112-114-231900- /O.CAN.KCYS.WW.Y.0017.000000T0000Z-130323T2100Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 1149 AM MDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER WEATHER ADVISORY. SOME LIGHT SNOW WILL STILL OCCUR INTO THIS AFTERNOON BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Mar 22, 2:59 PM MDT, 35 minutes earlier.
Area forecast discussion, Mar 22, 2:59 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
259 PM MDT FRI MAR 22 2013
.SHORT TERM...TONIGHT THROUGH SUNDAY...
SHOWERS...MAINLY IN THE FORM OF SNOW HAVE BEEN DEVELOPING QUICKLY
EARLY THIS AFTERNOON OVER MAINLY THE SOUTH PART OF THE CWA. CLOUD
TOPS HAVE BEEN RAPIDLY COOLING OVER THAT AREA IN ADVANCE OF THE
SHORTWAVE TROUGH MOVING INTO THE CENTRAL ROCKIES. PRECIPITATION
SHOULD BE ALL IN FOE FORM OF SNOW BY SUNSET AND BECOME WIDESPREAD
AND MORE STATRIFORM EARLY TONIGHT OVER MUCH OF THE CWA. BEST
DYNAMICS STILL APPEAR TO AFFECT THE SOUTH PART OF THE CWA TONIGHT
AND SATURDAY MORNING BEFORE THE SHORTWAVE TROUGH MOVES FURTHER
SOUTH. THE SURFACE WAS WAS CURRENTLY FORMING OVER SOUTH CENTRAL
COLORADO BEFORE HEADING EAST AND EVENTUALLY SOUTHEAST. STRONGLY
DIFFLUENT FLOW ALOFT WILL BE OVER THE AREA DURING THAT TIME ALONG
WITH SOME MID LEVEL CONVERGENCE AND THE SURFACE FORCING. SNOWFALL
RATES EARLY TONIGHT COULD BE UP TO AN INCH AN HOUR AT TIMES OVER THE
SOUTH PART OF THE CWA AS THE ATMOSPHERE WILL BE RELATIVELY UNSTABLE.
HAVE WENT AHEAD AND ISSUED A WINTER STORM WARNING FOR LATER TONIGHT
AND SATURDAY FOR CHEYENNE COUNTY. MEANWHILE...WINTER WEATHER
ADVISORIES ARE IN EFFECT FOR NEARBY AREAS OF THE PANHANDLE AND
SOUTHEAST WYOMING AS WELL AS THE MOUNTAINS. AT THIS TIME HAVE
SNOWFALL AMOUNTS OF AROUND 6 INCHES IN CHEYENNE COUNTY...3 TO 6
INCHES IN THE ADVISORY AREA AND 6 TO 12 INCHES IN THE MOUNTAINS.
THE SNOW WILL TAPER OFF SATURDAY AFTERNOON OVER THE CWA...BUT
NORTHERLY SURFACE WINDS WILL GUST AS HIGH AS 40 MPH EAST OF THE
LARAMIE RANGE LATE TONIGHT AND SATURDAY. THOSE WINDS WILL PRODUCE
AREAS OF BLOWING AND DRIFTING SNOWTHROUGH THE DAY SATURDAY.
A BREAK IN THE SNOW WILL TAKE PLACE SATURDAY NIGHT AND INTO SUNDAY
MORNING AS THE INITIAL STORM SYSTEM EXITS THE AREA. LINGERING AREAS
OF MORE OROGRAPHIC SNOW WILL REMAIN WEST OF THE LARAMIE RANGE DURING
THAT TIME. THE CURRENT UPPER LOW OVER NORTHEAST MONTANA THEN
APPROACHES THE CWA FROM THE NORTH SUNDAY AFTERNOON. AT LEAST A
SCATTERED COVERAGE OF SNOW SHOWERS WILL OCCUR OVER MUCH OF THE CWA
SUNDAY AFTERNOON. TEMPERATURES WILL BE CHILLY THROUGH THE WEEKEND
WITH HIGHS IN THE 20S AND LOWS IN THE SINGLE DIGITS AND TEENS OVER
THE LOWER ELEVATIONS.
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
SOME LINGERING SNOW SHOWERS STILL POSSIBLE MAINLY OVER THE MTNS
SUNDAY NIGHT AS A LOBE OF VORTICITY ROTATES ACROSS THE REGION.
REINFORCING PUSH OF COLDER AIR WILL ACCOMPANY THIS SYSTEM KEEPING
CONDITIONS COLD FOR MONDAY. RETURN FLOW SETS UP MONDAY NIGHT WITH
A WARMING TREND EXPECTED TUESDAY AND WEDS...CONTINUING MILD TO
CLOSE OUT THE WEEK. WEAK UPPER RIDGING WILL BE OVER THE ROCKY MTNS
REGION BRINGING THE MILDER TEMPERATURES. MAINLY DRY WEATHER EXPECTED
AS WELL THOUGH A FEW PERIODS OF SNOW SHOWERS WILL BE POSSIBLE
MAINLY OVER THE HIGHER MTNS AS A FEW WEAK IMPULSES MOVE THROUGH
THE RATHER FLAT RIDGE.
&&
.AVIATION...18Z TAF ISSUANCE...
VFR INTO THIS AFTERNOON BUT EXPECT LOW CLOUDS TO DEVELOP WITH CIGS
LOWERING TO MVFR BY EARLY EVENING AS SFC FRONT PASSES SOUTH ACROSS
THE TERMINALS AND UPSLOPE FLOW SETS UP BEHIND FRONT. WIDESPREAD
MVFR/IFR CONDITIONS TONIGHT INTO SATURDAY DUE TO LOW CIGS AND VSBYS
WITH AREAS OF SNOW.
&&
.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH EARLY NEXT WEEK.
TEMPERATURES WILL BE CHILLY AND PERIODS OF SNOW ARE EXPECTED. WARMER
AND DRIER CONDITIONS WILL RETURN TO THE CWA THE MID PART OF NEXT
WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 3 PM SATURDAY FOR WYZ112-WYZ114.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT THROUGH 6 PM
SATURDAY FOR WYZ116-WYZ117-WYZ118-WYZ119.
NE...WINTER STORM WATRNING MIDNIGHT TONIGHT TO 6 PM SATURDAY FOR
NEZ055
WINTER WEATHER ADVISORY FROM MIDNIGHT THROUGH 6 PM SATURDAY FOR
NEZ020-NEZ021-NEZ054.
&&
WEILAND/EMANUELHazardous weather outlook, Mar 22, 6:15 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 615 AM MDT FRI MAR 22 2013 WYZ101>119-231215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 615 AM MDT FRI MAR 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO FALL ACROSS MUCH OF SOUTHEAST WYOMING THIS EVENING THROUGH SATURDAY MORNING AS A DISTURBANCE MOVES ACROSS THE CENTRAL ROCKIES. MODERATE SNOW ACCUMULATIONS OF 3 TO 6 INCHES WILL BE POSSIBLE ACROSS LOWER ELEVATIONS NEAR THE COLORADO AND WYOMING BORDER. ACCUMULATIONS OF 6 TO 10 INCHES WILL BE POSSIBLE IN THE SNOWY AND SIERRA MADRE RANGES WHERE A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AFTER THE SNOW ENDS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-231215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 615 AM MDT FRI MAR 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO FALL ACROSS MUCH OF THE WESTERN NEBRASKA PANHANDLE THIS EVENING THROUGH SATURDAY AFTERNOON AS A DISTURBANCE MOVES ACROSS THE CENTRAL ROCKIES. SNOW ACCUMULATIONS OF 4 TO 8 INCHES WILL BE POSSIBLE ACROSS THE SOUTHERN PANHANDLE. BLOWING SNOW WILL ALSO BE POSSIBLE BY SATURDAY MORNING AS THE NORTHERLY WINDS INCREASE. A WINTER STORM WATCH IS CURRENTLY IN EFFECT FOR KIMBALL AND CHEYENNE COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AFTER THE SNOW ENDS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:49 AM MDT | Winter Storm Watch | CYS | Cheyenne, Kimball | 12 hr |
| Mar 22, 3:49 AM MDT | Winter Weather Advisory | CYS | Banner, Kimball, Morrill | 32 hr |
Nearby
Winter Storm Warnings in Nebraska, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.